A Simple Transformation for Mahonian Statistics on Labelings of Rake Posets

Sen Peng Eu, Tung Shan Fu, Hsiang Chun Hsu

Research output: Contribution to journalArticle


We present a simple transformation for the inversion number and major index statistics on the labelings of a rooted tree with n vertices in the form of a rake with k teeth. The special case k= 0 provides a simple transformation for the Mahonian statistics on the set Sn of permutations of { 1 , 2 , ⋯ , n}. We also extend the transformation to a bijective interpretation of the fact that the major index of the equivalence classes of the labelings is equidistributed with the major index of the permutations in Sn satisfying the condition that the elements 1 , 2 , ⋯ , k appear in increasing order.

Original languageEnglish
Pages (from-to)373-381
Number of pages9
JournalGraphs and Combinatorics
Issue number2
Publication statusPublished - 2018 Mar 1



  • Bijection
  • Mahonian statistics
  • Rake poset
  • Subexcedent word

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this